Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/35693
Title: The Modified Borel-Tanner (MBT) regression model
Authors: Gómez-Déniz, Emilio 
Vázquez-Polo, Francisco J. 
Garcia, Victoriano
UNESCO Clasification: 1209 Estadística
Keywords: Borel-Tanner distribution
Covariate
Estimation
Issue Date: 2017
Journal: Revstat Statistical Journal 
Abstract: A new one-parameter family of discrete distributions is presented. It has some advantages against the Poisson distribution as a suitable model for modelling data with a high frequencies of zeros and showing over-dispersion (variance larger than the mean). The distribution is obtained from a simple modification of the Borel-Tanner distribution, which has not received attention from the statistical community in the past. We also propose a generalized regression model which can be used for a count dependent variable, when the above features are observed, as an alternative to the well-known Poisson regression model, among others. Maximum likelihood estimation is investigated and illustrated with an example of interrelation between fatalities in trucks accidents on American roads and some covariates considered.
URI: http://hdl.handle.net/10553/35693
ISSN: 1645-6726
Source: Revstat Statistical Journal[ISSN 1645-6726],v. 15, p. 425-442
Appears in Collections:Artículos
Thumbnail
Adobe PDF (842,67 kB)
Show full item record

SCOPUSTM   
Citations

4
checked on Nov 27, 2022

WEB OF SCIENCETM
Citations

2
checked on Apr 25, 2021

Page view(s)

33
checked on Apr 30, 2022

Download(s)

50
checked on Apr 30, 2022

Google ScholarTM

Check


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.